Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Does the medication of sinus tachycardia have any side effects ?

I am a 25 year old male. I have been experiencing certain symptoms whenever I get tensed / excited such as sensation of heart beat (pounding feel on the chest), fleeting breathlessness, chest pain,etc. The symptoms usually dissappear once I relax myself and do not usually last for more than 2 - 3 minutes. I have also experienced panic attacks and palpitations occassionally (3 - 4 times in the last 4 years or so). I recently met a doctor who asked me to get my ECG done. I got my ECG done and the doctor said I was having sinus tachycardia. But for the fast heart rate, he said my ECG was otherwise normal. I was asked to get my echocardiogram done (to rule out other complications like MVP,etc.) and also to undergo a thyroid test. In the mean time, I was prescribed Inderal 40 and Clonotril tablets. I am getting my echo and thyroid tests done shortly. But I am a little concerned as to whether I really need to take the medication he prescribed (Inderal 40 and Clonotril). The symptoms I have described above do not really bother me since they occur only occassionally when I get involved in a tense situation or so. Moreover, they don t last for more than a few minutes and as long they don t point to any serious trouble, the symptom itself is not a problem. I am worried if the above medication could cause side effects and would like to avoid them if possible. Can you please advise?
Asked On : Mon, 26 Dec 2011
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Welcome to HCM!

I have gone through your problem and there is a possibility of anxiety and panic attack. It is less likely related to heart disease. Your ECG was normal apart from sinus tachycardia, which is just a finding when one is anxious. I don't think that ECHO and other tests will have anything abnormal in it. The doctor had given you right medicine, they will be very helpful.

From my clinical experince I can say that these symptoms are more likely to increase if not given proper treatment and may lead to severe anxiety, which may require long term managment.

you are not worried about these symptoms doesn't undermine their significance....they reflect some kind of chemical disturbance, getting such attacks more frequently can pose stress to heart, may lead to increase in Blood pressure. I'm not trying to scare you but one should not unnecesesray increase/ neglect it. taking medication will help you and later you can stop them.

I don't know if you have any stressor currently which is leading to this problem... inderal may cause some lowering in blood pressure , sometimes anxiety /palpitation also, but largely is helpful. clonotril is good anti anxiety medicine but may lead to sedation to some people even in low dosees. Clonotril may cause addiction if taken for long time, especially without prescription.

I have seen paroxetine 25 mg alone working very nicely in such problem, with clonotril 0.25 mg when there is panic attack.

If still you want to avoid medicine then please do breathing / relaxation exercises regularly, three to five times a day, this will help in reducing / stopping the anxiety.

Hope the reply is useful
Feel free to ask more questions.
Dr. Manisha Gopal
Answered: Thu, 21 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor